Alert archive / Kansas / Excessive Heat Warnings in 2012

Excessive Heat Warning 4, NWS Wichita, KS

August 2, 201212 counties in Kansas

NWS Wichita, KS issued this excessive heat warning at Aug 2, 2012, 4:17 AM CDT for 12 counties in Kansas. It took effect at Aug 2, 2012, 12:00 PM CDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2012, 4:17 AM CDT (09:17 UTC)
In effect from
Aug 2, 2012, 12:00 PM CDT
Expired
Aug 3, 2012, 8:27 PM CDT
In force
32 hr
Issued by
NWS Wichita, KS

Counties Butler County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Harper County, KS, Kingman County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS

The radar

The Wichita radar (KICT), 78 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 146 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
146 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
4214 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

672 
WWUS73 KICT 020917
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
417 AM CDT THU AUG 2 2012

KSZ069-082-083-091>094-098>100-022330-
/O.NEW.KICT.EH.W.0004.120802T1700Z-120803T0200Z/
BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA-
MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...KINGMAN...
WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
417 AM CDT THU AUG 2 2012

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING. 


* HEAT INDICES...OF 105 TO 111 DEGREES ARE EXPECTED ROUGHLY SOUTH
  OF HIGHWAY 400 THIS AFTERNOON. THE HIGHEST VALUES ARE EXPECTED
  NEAR THE OKLAHOMA BORDER BETWEEN 3 PM AND 6 PM.

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED 
  ILLNESS CAN BE LIFE THREATENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY
HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES
AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT
ILLNESSES ARE LIKELY.

TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES.
IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY
MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR
CONDITIONED AREAS.

KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

HOWERTON
5 follow-up statements
843 
WWUS73 KICT 021447
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
947 AM CDT THU AUG 2 2012

KSZ095-096-030200-
/O.EXA.KICT.EH.W.0004.120802T1700Z-120803T0200Z/
WILSON-NEOSHO-
INCLUDING THE CITIES OF...FREDONIA...CHANUTE...ERIE
947 AM CDT THU AUG 2 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* HEAT INDICES...OF 105 TO 111 DEGREES ARE EXPECTED THIS AFTERNOON
  INTO EARLY THIS EVENING. THE HIGHEST VALUES ARE EXPECTED NEAR THE
  OKLAHOMA BORDER BETWEEN 3 PM AND 6 PM.

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED 
  ILLNESS CAN BE LIFE THREATENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY
HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES
AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT
ILLNESSES ARE LIKELY.

TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES.
IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY
MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR
CONDITIONED AREAS.

KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

KSZ069-082-083-091>094-098>100-030200-
/O.CON.KICT.EH.W.0004.120802T1700Z-120803T0200Z/
BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA-
MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...KINGMAN...
WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
947 AM CDT THU AUG 2 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING. 

* HEAT INDICES...OF 105 TO 111 DEGREES ARE EXPECTED ROUGHLY 
  SOUTH OF HIGHWAY 400 THIS AFTERNOON. THE HIGHEST VALUES ARE 
  EXPECTED NEAR THE OKLAHOMA BORDER BETWEEN 3 PM AND 6 PM. 

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED 
  ILLNESS CAN BE LIFE THREATENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY
HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES
AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT
ILLNESSES ARE LIKELY.

TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES.
IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY
MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR
CONDITIONED AREAS.

KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$
368 
WWUS73 KICT 022044
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
344 PM CDT THU AUG 2 2012

KSZ069-082-083-091>096-098>100-031045-
/O.EXT.KICT.EH.W.0004.000000T0000Z-120804T0200Z/
BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-
CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...KINGMAN...
WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
344 PM CDT THU AUG 2 2012

...EXCESSIVE HEAT WARNING NOW IN EFFECT UNTIL 9 PM CDT FRIDAY...

THE EXCESSIVE HEAT WARNING IS NOW IN EFFECT UNTIL 9 PM CDT
FRIDAY. 

* HEAT INDICES...THE HEAT IS EXPECTED TO CONTINUE THROUGH AT LEAST
  FRIDAY AND POSSIBLY INTO SATURDAY...WITH HEAT INDICES LIKELY
  RANGING FROM 105 TO 108 DEGREES OVER SOUTHERN KANSAS...GENERALLY
  SOUTH OF HIGHWAY 54.

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED 
  ILLNESS CAN BE LIFE THREATENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY
HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES
AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT
ILLNESSES ARE LIKELY.

TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES.
IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY
MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR
CONDITIONED AREAS.

KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

ADK
002 
WWUS73 KICT 030950
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
450 AM CDT FRI AUG 3 2012

KSZ069-082-083-091>096-098>100-040000-
/O.CON.KICT.EH.W.0004.000000T0000Z-120804T0200Z/
BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-
CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...KINGMAN...
WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
450 AM CDT FRI AUG 3 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING. 

* HEAT INDICES...THE HEAT IS EXPECTED TO CONTINUE THIS AFTERNOON
  AND EARLY EVENING WITH HEAT INDICES LIKELY RANGING FROM 105 TO
  108 DEGREES OVER SOUTHERN KANSAS...GENERALLY SOUTH OF HIGHWAY
  54.

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED 
  ILLNESS CAN BE LIFE THREATENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY
HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES
AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT
ILLNESSES ARE LIKELY.

TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES.
IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY
MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR
CONDITIONED AREAS.

KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

LAWSON
739 
WWUS73 KICT 032037
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
337 PM CDT FRI AUG 3 2012

KSZ091>096-098>100-041045-
/O.EXT.KICT.EH.W.0004.000000T0000Z-120805T0000Z/
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...
SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
337 PM CDT FRI AUG 3 2012

...EXCESSIVE HEAT WARNING NOW IN EFFECT UNTIL 7 PM CDT SATURDAY...

THE EXCESSIVE HEAT WARNING IS NOW IN EFFECT UNTIL 7 PM CDT
SATURDAY. 

* HEAT INDICES...WILL RANGE FROM 102 TO 106 THROUGH EARLY THIS
  EVENING. THE OPPRESSIVE HEAT IS EXPECTED AGAIN ON SATURDAY
  AFTERNOON WITH HEAT INDICES RANGING FROM 104 TO 108 DEGREES.

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED 
  ILLNESS CAN BE LIFE THREATENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY
HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES
AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT
ILLNESSES ARE LIKELY.

TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES.
IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY
MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR
CONDITIONED AREAS.

KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

KSZ069-082-083-040200-
/O.CON.KICT.EH.W.0004.000000T0000Z-120804T0200Z/
BUTLER-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...KINGMAN...WICHITA
337 PM CDT FRI AUG 3 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING. 

* HEAT INDICES...WILL RANGE FROM 102 TO 105 DURING THE LATE
  AFTERNOON AND EARLY EVENING.

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED 
  ILLNESS CAN BE LIFE THREATENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY
HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES
AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT
ILLNESSES ARE LIKELY.

TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES.
IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY
MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR
CONDITIONED AREAS.

KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$
673 
WWUS73 KICT 040127
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
827 PM CDT FRI AUG 3 2012

KSZ091>096-098>100-041530-
/O.CAN.KICT.EH.W.0004.000000T0000Z-120805T0000Z/
/O.NEW.KICT.EH.W.0005.120804T0200Z-120805T0000Z/
HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...
SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
827 PM CDT FRI AUG 3 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT SATURDAY. 

* HEAT INDICES...WILL RANGE FROM 104 TO 108 DEGREES ON SATURDAY
  AFTERNOON.

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED 
  ILLNESS CAN BE LIFE THREATENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY
HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES
AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT
ILLNESSES ARE LIKELY.

TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES.
IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY
MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR
CONDITIONED AREAS.

KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE
FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT
REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION.  HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF
HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A DANGEROUS
SITUATION WHERE HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF
FLUIDS AND STAY IN AN AIR CONDITIONED ROOM. STAY OUT OF THE
SUN AND CHECK UP ON RELATIVES AND NEIGHBORS. TEMPERATURES
WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER
LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT
THE HEAT...CHECK THE BACKSEAT.

&&

$$

KSZ069-082-083-040230-
/O.CAN.KICT.EH.W.0004.000000T0000Z-120804T0200Z/
BUTLER-KINGMAN-SEDGWICK-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...KINGMAN...WICHITA
827 PM CDT FRI AUG 3 2012

...EXCESSIVE HEAT WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE
EXCESSIVE HEAT WARNING. 

HEAT INDICES HAVE DROPPED BELOW WARNING CRITERIA THEREFORE THE
HEAT WARNING HAS BEEN CANCELLED.

$$

JAKUB

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this excessive heat warning went out at Aug 2, 3:33 AM CDT, 44 minutes earlier.

Area forecast discussion, Aug 2, 3:33 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
333 AM CDT THU AUG 2 2012

.DISCUSSION...

TODAY-TONIGHT:
ANOTHER NIGHT WITH NOCTURNAL THUNDERSTORMS ROLLING ACROSS
NORTHERN KS AND SIGNIFICANT OUTFLOW PUSHING ACROSS THE AREA. ONLY
CHANGE IS A BIT MORE FAVORABLE UPPER DIFFLUENCE ACROSS NE KS AND
EXPECT STORMS TO PERSIST WELL INTO THE DAY...BUT SOUTHERN
EXTENT/PROPAGATION IS PROBLEMATIC. NAM APPEARS TO BE SHOWING BOGUS
PRECIPITATION IN PEAK HEATING SIMILAR TO THE PREVIOUS COUPLE OF
DAYS...BUT WITH SOME UPPER SUPPORT MIGHT FINALLY BE RIGHT ALBEIT
FOR THE WRONG REASON. WILL KEEP AFTERNOON DRY...BUT START
PRECIPITATION AT 2300 UTC. BOUNDARY WILL LIKELY DRIFT/MIX NORTH
DURING THE AFTERNOON. AFTERNOON HEAT INDICES SHOULD ONCE AGAIN
REACH ADVISORY CRITERIA ALONG SOUTHERN COUNTIES...AND WILL HOIST
ANOTHER EXCESSIVE HEAT WARNING FOR AREA SOUTH OF HIGHWAY 400.
CONFIDENCE IN SOUTHERN GREENWOOD COUNTY REACHING CRITERIA IS NOT
HIGH ENOUGH TO HOIST WARNING...ALTHOUGH SOUTHERN HALF MAY REACH
IT.

FRI-FRI NIGHT:
HEAT INDICES WILL PROBABLY TOP 105 IN THOSE SAME AREAS AGAIN...AND
POTENTIALLY IN CENTRAL KS WHERE SURFACE DEW POINTS POOL. HOWEVER
CONFIDENT GIVEN CONVECTIVE OUTFLOW/DEBRIS PRECLUDES EXTENDING
HEADLINES INTO THIS PERIOD. PRECIPITATION CHANCES LOOK SLIM EARLY
ON...WITH BETTER CHANCES AS FRONT APPROACHES AFTER MIDNIGHT IN
CENTRAL KS. IN ADBSENCE OF SIGNIFICANT CONVECTIVE DEBRIS/OUTFLOW...
COULD BE EVEN WARMER THAN FORECAST.

SAT-SUN:
GETTING A BIT UNEASY ABOUT PRECIPITATION CHANCES THIS PERIOD.
LATEST RUN SHOW LESS THAN FAVORABLE TIMING FOR PRECIPITATION WITH
FRONTAL PASSAGE SAT MORNING OVER MUCH OF THE AREA. BEST CHANCES
NOW APPEAR TO BE IN FAR SOUTHERN SECTIONS SAT AFTERNOON/NIGHT...
WITH LESSER CHANCES ON SUN. HAVE TRIMMED BACK MORE ON POPS SUN
NIGHT. PRECIPITATION/CLOUDS MAKE TEMPERATURES A TOUGH CALL...OTHER
THAN IT WILL LIKELY BE COOLER IN THE NORTH THAN IN THE SOUTHERN
SECTIONS.

MON-WED:
CONSIDERABLE UNCERTAINTY EVEN WITH THE 0000 UTC MODEL RUNS. EVEN
THOUGH THE LAST TWO ECMWF RUNS WERE FAIRLY SIMILAR...THIS IS ON
THE HEELS OF LARGE CHANGES WITH THE PRIOR TWO RUNS. AND THE GFS IS
NOT FAIRING MUCH BETTERN. SO DESPITE SOME ROUGH SEMBLANCE OF
AGREEMENT WITH THE 00Z MODEL RUNS...CONFIDENCE IS NOT VERY HIGH.
INTIAL THOUGHT IS TEMPERATURES WOULD BE EVEN WARMER...BUT BOTH
MODELS DO SUGGEST COOLER AIR COULD BACKDOOR INTO THE AREA ON WED.
WILL KEEP DRY FORECAST GOING FOR NOW AND STICK CLOSE TO
INITIALIZATION TEMPERATURES WHICH APPEAR TO BE MIDDLE OF THE ROAD.
-HOWERTON

&&

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

PUSHED BACK TIMING OF VCTS FOR RSL AND SLN A COUPLE HOURS DUE TO
RECENT RADAR TRENDS. LATEST GUIDANCE FROM THE HRRR NOW HAS THE MCS
FIZZLING OUT AROUND 14Z...SO TOOK OUT MENTION OF VCTS AT CNU.
DIFFICULT FORECASTING THE OUTFLOW STRENGTH AND TIMING BUT AM
REASONABLY CONFIDENT THAT OUTFLOW SHOULD AFFECT HUT...ICT AND CNU
SOMETIME JUST AFTER SUNRISE. HOWEVER THIS WILL HAVE TO BE
MONITORED CLOSELY ALONG WITH THE SKY TRENDS WITH THE MCS. NAM
TRIES TO DEVELOP CONVECTION AGAIN THURSDAY AFTERNOON...BUT THINK
THIS IS BECAUSE IT HAS VERY WARM TEMPERATURES LIKELY REACHING
CONVECTIVE TEMPERATURE AND FORMING PRECIPITATION. GIVEN THE LAST
FEW AFTERNOONS NOT SEEING MUCH...HAVE DECIDED TO LEAVE MENTION OUT
FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT   107  78 104  78 /  20  20  10  10
HUTCHINSON     104  76 103  76 /  20  20  10  10
NEWTON         103  77 102  77 /  20  20  10  10
ELDORADO       104  77 104  77 /  20  20  10  10
WINFIELD-KWLD  111  80 106  80 /  20  20  10  10
RUSSELL         99  73 101  73 /  20  30  10  20
GREAT BEND     101  74 102  74 /  20  20  10  20
SALINA          99  76 102  75 /  20  30  10  20
MCPHERSON      102  75 103  75 /  20  30  10  20
COFFEYVILLE    110  79 106  79 /  20  20  10  10
CHANUTE        105  76 103  78 /  20  20  10  10
IOLA           103  77 102  77 /  20  20  10  10
PARSONS-KPPF   107  77 104  79 /  20  20  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING
FOR KSZ069-082-083-091>094-098>100.

&&
Hazardous weather outlook, Aug 1, 4:22 PM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
422 PM CDT WED AUG 1 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-022130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
422 PM CDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SCATTERED STORMS MAY REDEVELOP TONIGHT OVER CENTRAL AND EAST-
CENTRAL KANSAS. SOME GUSTY WINDS ARE POSSIBLE BUT SEVERE WEATHER
IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAT INDICES OVER 100 DEGREES ARE FORECAST ACROSS MOST OF THE
AREA THURSDAY AND FRIDAY AFTERNOON...AND ON SATURDAY OVER SOUTHERN
KANSAS. VALUES MAY EXCEED 105 DEGREES OVER SOUTHERN KANSAS EACH
DAY.

A COUPLE OF ROGUE THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON
AND EARLY EVENING THURSDAY THROUGH FRIDAY ACROSS THE AREA. GUSTY
WINDS WOULD BE POSSIBLE WITH ANY STORMS THAT DEVELOP. A BETTER
CHANCE OF THUNDERSTORMS WILL OCCUR FRIDAY NIGHT THROUGH SATURDAY
NIGHT...AS A COLD FRONT MOVES THROUGH THE AREA. STRONG STORMS
WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Aug 2, 2:40 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
240 AM CDT THU AUG 2 2012

KSZ048>051-020830-
ELLSWORTH-MCPHERSON-RICE-SALINE-
240 AM CDT THU AUG 2 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELLSWORTH...MCPHERSON...RICE AND SALINE
COUNTIES...

AT 237 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG WINDS FROM THUNDERSTORMS ACROSS NORTH CENTRAL
KANSAS. THE LEADING EDGE OF THE WINDS WERE ALONG A LINE EXTENDING
FROM SOLOMON TO LORRAINE...AND MOVING SOUTHEAST AT 40 MPH.

WINDS OF 40 TO 50 MPH ARE LIKELY.

&&

LAT...LON 3896 9738 3844 9738 3834 9848 3868 9848
TIME...MOT...LOC 0739Z 319DEG 33KT 3887 9737 3859 9830

HOWERTON
Special weather statement, Aug 2, 3:29 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
329 AM CDT THU AUG 2 2012

KSZ050>052-067-068-020900-
HARVEY-MARION-MCPHERSON-RENO-RICE-
329 AM CDT THU AUG 2 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARVEY...MARION...MCPHERSON...RENO AND RICE
COUNTIES...

AT 324 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
TWO LINES OF STRONG OUTFLOW WINDS FROM THUNDERSTORMS THAT HAVE BEEN
MOVING EAST ACROSS NORTHERN KANSAS. THESE LINES OF STRONG WINDS
EXTENDED FROM DURHAM TO 11 MILES SOUTH OF RAYMOND AND MOVING
SOUTHEAST AT 45 MPH.

NORTHERLY WINDS OF 50 TO 55 MPH ARE LIKELY AS THE LINE OF OUTFLOW
WINDS SURGES SOUTHEAST OVER THESE AREAS.

&&

LAT...LON 3824 9848 3861 9725 3830 9692 3789 9830
      3806 9848
TIME...MOT...LOC 0826Z 323DEG 32KT 3846 9726 3811 9843

ES

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 2:40 AM CDTSpecial Weather StatementICTEllsworth, Saline50 min
Aug 2, 3:29 AM CDTSpecial Weather StatementICTMcPherson, Marion31 min

Nearby

Excessive Heat Warnings in Kansas, 2012Every excessive heat warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.